Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2000, 3:11 AM CDT for Cannon County, DeKalb County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 3:11 AM CDT (08:11 UTC)
- Expired
- May 25, 2000, 3:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
761 WUUS54 KOHX 250812 SVRBNA TNC015-041-250845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CANNON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE * UNTIL 345 AM CDT * AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF WOODBURY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SMITHVILLE AT 325 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING FOR TENNESSEE. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:40 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, May 24, 8:40 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 24 2000 NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. ACTIVITY THIS EVE HAS FIRED ALONG/JUST AHEAD OF FRONT...WITH ACTIVITY LAST FEW HOURS BECOMING MORE E-W ORIENTED AND BACKBUILDING INTO HIGHER THETA-E. HAD A VERY INTERESTING-LOOKING SPLIT CELL IN KY EARLIER. STILL ISSUING AN OCCASIONAL SEVERE TSTM WARNING. WILL CONTINUE TO MONITOR FOR POSSIBLE FLOODING PROBLEMS LATER IN N COUNTIES AS FRONT SAGS SOUTHWARD OVERNITE. NO UPDATES AT THIS TIME. .BNA...TORNADO WATCH MUCH OF N AND NE SECTIONS TIL MIDNITE. MAG
In the hours before
Local storm report, May 24, 11:12 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1112 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER
JBWLocal storm report, May 24, 11:52 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1152 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER 0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON
0635 PM WESTMORELAND TN .88 INCH HAIL
05/24/00 SUMNER 0942 PM CLARKSVILLE TN WIND DAMAGE
05/24/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWNLocal storm report, May 25, 12:23 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1223 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER SEVERAL LARGE TREES DOWN
AT 21ST AND BLAIR 3 MILES
SOUTH OF VANDERBILT
0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON 3 FEET OF WATER AT
NOLENSVILLE ROAD. ROAD
CLOSED AFTER CARS SWEPT
AWAY.Local storm report, May 25, 1:11 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
111 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PEAGRAM TN FLOODING
05/25/00 CHEATHAM LAW ENFORCEMENT REPORTED
RESCUING PEOPLE TRAPPED IN
HOUSES
0100 AM NASHVILLE TN FLOODING
05/25/00 DAVIDSON MUD SLIDES REPORTED AT ELM
HILL AND LEBANON PIKELocal storm report, May 25, 1:50 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
150 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM 8 N CARTHAGE TN 0.75 INCH HAIL
05/25/00 SMITH SHERIFFS DEPUTY REPORTED
DIME SIZE HAIL IN THE NORTH
PART OF THE COUNTY NEAR BRUSH
CREEK.
END/ORCHANIANLocal storm report, May 25, 2:35 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
235 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 AM SPARTA TN 58 MPH TSTM WIND GUST
05/25/00 WHITE TREES AND POWER LINES DOWN
AROUND THE COUNTY. REPORT
WAS FROM SHERIFFS OFFICE.
0220 AM NASHVILLE TN FLOOD
05/25/00 DAVIDSON OEM REPORTED WATER GETTING
INTO HOMES ON WHITEMAN ROAD
IN THE SOUTHERN PART OF THE
COUNTY. RESCUE WORK GETTING
UNDERWAY. 7 MILE CREEK OUT
OF ITS BANKS.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 52 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 53 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
| May 25, 4:13 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.